Alert archive / Florida / Fire Weather Watches in 2008

Fire Weather Watch 21, NWS Mobile, AL

March 5, 2008

NWS Mobile, AL issued this fire weather watch at Mar 5, 2008, 4:54 AM EST. It took effect at Mar 6, 2008, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 4:54 AM EST (09:54 UTC)
In effect from
Mar 6, 2008, 12:00 PM EST
Expired
Mar 6, 2008, 4:38 AM EST
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 050954
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
354 AM CST WED MAR 5 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 4 PM CST
WEDNESDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF CRITICALLY LOW DAYTIME HUMIDITIES...

...FIRE WEATHER WATCH IS IN EFFECT FOR THURSDAY FOR INLAND SANTA ROSA
AND INLAND OKALOOSA COUNTIES OF THE WESTERN FLORIDA PANHANDLE DUE TO
LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITIES... 

.HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL GULF COAST REGION
THROUGH EARLY THURSDAY THEN SHIFT EAST THROUGH THE REMAINDER OF THE
WEEK. AS A RESULT A LIGHT SOUTHERLY FLOW WILL GIVE WAY TO HIGHER
HUMIDITIES ON FRIDAY. DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND
AS HIGH PRESSURE REBUILDS OVER THE REGION.  

.FLZ003-005-052200- 
/O.NEW.KMOB.FW.A.0021.080306T1700Z-080306T2300Z/
/O.CON.KMOB.FW.W.0024.080305T1700Z-080305T2200Z/ 
INLAND SANTA ROSA-INLAND OKALOOSA- 
354 AM CST WED MAR 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

.HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL GULF COAST REGION
THROUGH EARLY THURSDAY THEN SHIFT EAST THROUGH THE REMAINDER OF THE
WEEK. AS A RESULT A LIGHT SOUTHERLY FLOW WILL GIVE WAY TO HIGHER
HUMIDITIES ON FRIDAY. DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND
AS HIGH PRESSURE REBUILDS OVER THE REGION.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. A LONG DURATION OF LOW RELATIVE HUMIDITY CREATES
CONDITIONS NECESSARY FOR FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ001-002-004-006-008-052200-
/O.CON.KMOB.FW.W.0024.080305T1700Z-080305T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-COASTAL WALTON-
354 AM CST WED MAR 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

.HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL GULF COAST REGION
THROUGH EARLY THURSDAY THEN SHIFT EAST THROUGH THE REMAINDER OF THE
WEEK. AS A RESULT A LIGHT SOUTHERLY FLOW WILL GIVE WAY TO HIGHER
HUMIDITIES ON FRIDAY. DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND
AS HIGH PRESSURE REBUILDS OVER THE REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. A LONG DURATION OF LOW RELATIVE HUMIDITY CREATES
CONDITIONS NECESSARY FOR FIRE GROWTH.

$$
3 follow-up statements
000 
WWUS84 KMOB 051536
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
936 AM CST WED MAR 5 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 4 PM CST TODAY FOR
INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO FOUR HOURS
OF CRITICALLY LOW HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL GULF COAST REGION
THROUGH EARLY THURSDAY THEN SHIFT EAST THROUGH THE REMAINDER OF THE
WEEK. LOWER AFTERNOON RELATIVE HUMIDITY IS EXPECTED TODAY AS
TEMPERATURES WARM INTO THE MID 60S.

FLZ001-002-004-006-008-051645-
/O.CAN.KMOB.FW.W.0024.080305T1700Z-080305T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-COASTAL WALTON-
936 AM CST WED MAR 5 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING FOR INLAND ESCAMBIA AND ALL COASTAL ZONES DUE TO AN EXPECTED
LOWER DURATION (BELOW FOUR HOURS) OF CRITICAL RH.

$$

FLZ003-005-060745-
/O.NEW.KMOB.FW.A.0021.080306T1700Z-080306T2300Z/
/O.EXT.KMOB.FW.W.0024.080305T1800Z-080305T2200Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
936 AM CST WED MAR 5 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. THE RED FLAG WARNING CONTINUES TODAY FROM NOON UNTIL 4 PM
CST FOR INLAND SANTA ROSA AND INLAND OKALOOSA COUNTIES.

LOWEST DAYTIME HUMIDITIES ARE FORECAST TO DROP TO BETWEEN 28 AND 33
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. A LONG DURATION OF LOW RELATIVE HUMIDITY CREATES
CONDITIONS NECESSARY FOR FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$
000 
WWUS84 KMOB 052027
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CST WED MAR 5 2008

...RED FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON ACROSS THE
WESTERN FLORIDA PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR INLAND PORTIONS OF THE WESTERN FLORIDA
PANHANDLE DUE TO THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE
HUMIDITY...

.HIGH PRESSURE WILL GRADUALLY SHIFT EAST OF THE AREA OVERNIGHT
ALLOWING A LIGHT SOUTHERLY FLOW TO DEVELOP. THIS WILL ALLOW MOISTURE
VALUES TO BEGIN INCREASING ACROSS THE AREA IN ADVANCE OF A DEVELOPING
AREA OF LOW PRESSURE THAT WILL MOVE ACROSS THE AREA THURSDAY NIGHT.

FLZ003-005-061230-
/O.CAN.KMOB.FW.W.0024.000000T0000Z-080305T2200Z/
/O.CON.KMOB.FW.A.0021.080306T1700Z-080306T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
227 PM CST WED MAR 5 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.


$$
000 
WWUS84 KMOB 060938
RFWMOB

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MOBILE AL
338 AM CST THU MAR 6 2008

...FIRE WEATHER WATCH IS CANCELED FOR INLAND SANTA ROSA AND INLAND
OKALOOSA COUNTIES IN NORTHWEST FLORIDA...

.AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 35 TO 40 PERCENT 
TODAY WHICH IS ABOVE CRITICAL THRESHOLDS.

FLZ003-005-061045-
/O.CAN.KMOB.FW.A.0021.080306T1700Z-080306T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
338 AM CST THU MAR 6 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE FIRE
WEATHER WATCH. 

.AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 35 TO 40 PERCENT 
TODAY WHICH IS ABOVE CRITICAL THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 4:14 PM EST, 12 hours 40 minutes earlier.

Area forecast discussion, Mar 4, 4:14 PM EST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CST TUE MAR 4 2008

.SHORT TERM TONIGHT AND WEDNESDAY...LOW PRESSURE OVER WESTERN
KENTUCKY...LIFTS RAPIDLY NORTHEAST INTO THE NEW ENGLAND STATES
TONIGHT. FORECASTERS ARE WATCHING COOL AIR STRATUS WRAPPING EASTWARD
ACROSS MISSISSIPPI AND ALABAMA. CLOUDS ARE THE FORECAST PROBLEM FOR
THE FIRST PERIOD. WITH CYCLONIC CURVATURE IN THE LOW LEVEL HEIGHT
FIELD PASSING THROUGH...ALONG WITH SUBSIDENCE INVERSION
STRENGTHENING OVERNIGHT...VEIL OF CLOUDS COULD THICKEN WITH CLOUD
BASE SOME 1.5 TO 3 THOUSAND FEET. MOS MINS DO NOT LOOK OVERLY BAD
MOST AREAS BUT TWEAKED A BIT OVER THE INTERIOR AS CLOUDS KEEP LOWS IN
CHECK SOMEWHAT. HIGH PRESSURE BRINGS A DRY DAY AND SUNNY SKIES ON
WEDNESDAY AS IT BUILDS EASTWARD. DAYTIME HIGHS WEDNESDAY MOSTLY IN
THE MID 60S.

.LONG TERM THURSDAY THROUGH TUESDAY...THE MEDIUM RANGE GLOBAL MODEL
MEMBERS (GFS/CANADIAN/ECMWF) DEVELOP A SURFACE LOW NORTHEAST OUT OF
THE WESTERN GULF ON THURSDAY. THE GUIDANCE IS CLUSTERED AROUND A
POSITION/TRACK INTO THE NORTH CENTRAL GULF...ANYWHERE FROM THE MOUTH
OF THE MISSISSIPPI TO 70-90 MILES SOUTH OF THE WESTERN FLORIDA
PANHANDLE FRIDAY MORNING. THE 04.12UTC NAM ALSO CONCURS. WE HAVE NOT
CHANGED THE STRATA OF RAINFALL THURSDAY NIGHT...WHICH REMAINS ALIGNED IN A
NORTHEAST TO SOUTHWEST FASHION. HIGHER AMOUNTS LOOK TO BE CONFINED TO
THE GULF WATERS CLOSER TO THE LOW CENTER. FORECASTERS EXPECT
STRATIFORM RAIN TO BE THE DOMINANT WEATHER CHARACTER WITH THE LATE
WEEK SYSTEM AS WE ARE POSITIONED ON THE COOLER/NORTH SIDE OF THE LOW.
THE LOW LIFTS NORTHEAST INTO THE CAROLINAS ON FRIDAY...BRINGING DRIER
AIR INTO THE GULF STATES THIS WEEKEND. CONSIDERING THIS...HAVE SCALED
THE PRECIPITATION PROBABILITY BACK THIS WEEKEND GIVEN THE ONSET OF
NEW DATA TODAY. HIGH PRESSURE DOMINATES LATE IN THE WEEKEND. NO
CHANGE TO TEMPERATURES WHICH REFLECT A MODERATING TREND INTO EARLY
NEXT WEEK...AS WE GET BACK INTO A MORE PERSISTENT SOUTHERLY FLOW. /10

&&

.MARINE...WINDS OVER THE MARINE AREA REMAIN RIGHT AT THE THRESHOLD
FOR SMALL CRAFT ADVISORIES (SCA)...LITTLE BELOW AT DPIA1 AND HOVERING
AROUND 20 KNOTS AT MIDDLE BAY LIGHTHOUSE. GUSTING UP TO 25 KNOTS OR SO
HOWEVER...SO HAVE LEFT CURRENT SCA AS IS. DO THINK WINDS WILL PICK
UP A BIT AROUND SUNSET AS THE AIR MASS COOLS. CONDITIONS STAY RATHER
DOCILE UNTIL THURSDAY NIGHT. THEN THE MODELS...GFS...NAM...SREF...
ECMWF  ALL SHOW LOW PRESSURE DEVELOPING OVER THE WESTERN GULF AND
MOVING TO JUST SOUTH OF THE COAST THURSDAY NIGHT....LOW DEVELOPS
APPARENTLY UNDER THE UPPER JET AS IT CRUISES ACROSS THE COASTAL
AREAS. THIS (IF IT OCCURS) WILL INCREASE THE EASTERLY WINDS THURSDAY
NIGHT...MAYBE PRODUCING SOME RAIN OR EMBEDDED THUNDERSTORMS OVER THE
COASTAL AREAS. THIS DEPENDS ON IF THE LOW IS SOUTH OR NORTH OR OVER
THE MARINE AREA. LOW MOVES OFF AND HIGH PRESSURE MOVES IN WITH WINDS
GENERALLY NORTHERLY FRIDAY AND SATURDAY...BECOMING MORE EASTERLY BY
SUNDAY AS THE HIGH PRESSURE PULLS AWAY. /11

&&

.FIRE WEATHER...OFFICIAL FORECAST NOW HAS 25 TO 30 PERCENT IN LOWEST
HUMIDITIES OCCURRING FOR SEVERAL HOURS OVER THE WESTERN FLORIDA
PANHANDLE ON WEDNESDAY. THUS...HAVE UPGRADED THE WATCH TO A RED FLAG
WARNING ON THIS PACKAGE. DO NOT EXPECT ANY CONCERNS ON THURSDAY AS
HUMIDITIES MODERATE. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      35  65  41  71 /  00  00  05  20
PENSACOLA   38  63  42  68 /  00  00  05  20
DESTIN      42  62  45  65 /  00  00  05  10
EVERGREEN   37  66  32  72 /  00  00  05  10
WAYNESBORO  36  66  35  69 /  00  00  05  20
CAMDEN      37  66  34  70 /  00  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 4 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Mar 4, 1:25 PM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CST TUE MAR 4 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1225 PM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND WEDNESDAY MORNING...

A WEST TO NORTHWEST WIND OVER THE MARINE AREA OF AROUND 20 KNOTS
WILL CONTINUE INTO THE EVENING. THESE STRONGER WINDS WILL MAINTAIN
WAVE HEIGHTS OF 5 TO 8 FEET..

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY.

ANOTHER WEATHER SYSTEM WILL EFFECT THE AREA ON THURSDAY NIGHT AND
FRIDAY...BUT NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE
NEEDED THROUGH WEDNESDAY.

Nearby

Fire Weather Watches in Florida, 2008Every fire weather watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.